MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the doctor experienced trouble while getting the guidewire down with the pinnacle precision device involved.When the doctor was able to get the wire down, a picture was taken, and metal fragments were seen.The guidewire was pulled out and the guidewire had unraveled.The patient was in stable condition.The procedure outcome was successful.There was no equipment or other devices used with the above product.There was no patient injury/medical or surgical intervention required.Additional information was received on 23december2021: the procedure performed was a lower extremity angiography/revascularization (le angio/revasc).A metal fragment remained in the patient.The patient will be having surgery in the next couple of weeks and the fragment will then be removed.The procedure was completed once the wire was removed.No other devices were used after removing the unraveled wire.
 
Additional Manufacturer Narrative
Weight: additional information: 55.3 kgs.Implanted date: device was not implanted.Initial reporter occupation: manager.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot number combination was conducted with no findings.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information to section b3, b5, e4, to update section e3, h3, to attach medwatch #(b)(4) and to provide the completed investigation results.One 5fr ik precision guidewire and needle were returned for product evaluation.The guidewire was subject to visual analysis.An open coil region was observed at the end of the wire.The overall length of the guidewire was measured to be 42.3cm, and the open coil region was 37.5cm from the stiff end to the end of the guidewire.The specification for the guidewire length is 42.8 to 44cm.The inner diameter of the needle cannula was then measured to be (b)(4)", and the specification is (b)(4)".The complaint can be confirmed for guidewire separation/break due to the state of the returned device and because the overall length of the device was shorter than the specification.The likely root cause for this event was that the needle id was below specification and caused the guidewire to snag on the needle during insertion and extraction of the guidewire.A nonconformance was issued to address the nonconforming needle.
 
Event or Problem Description
Additional information was received on 31 jan 2022: terumo medical received an fda medwatch report # (b)(4)." the event description states: "tip of wire for the sheath sheared off in the patient and unraveled.".

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
mary o'neill
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key13261259
Report Number1118880-2021-00228
Device Sequence Number17309197
Product Code DYB
UDI-Device Identifier00389701010786
UDI-Public00389701010786
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2024
Device Model NumberN/A
Device Catalogue Number70-6160
Device Lot Number0000055580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexMale
Patient Weight55 KG
Patient EthnicityNon Hispanic
Patient RaceWhite